Hi I am a 62 man been on dialysis 6 months.

Last week I had dialysis as normol on Wed night, got home and the itchs, started in my lower

legs. The pain is so bad at times, have been back to dialysis twice since then no one on the unit seems to care. To night will be the same I think,

Has any one else had this? Whats the answer? PLEASE been to my GP yesterday for a blood test so got to wait for it.

I am laying in bed just now the pain is bad PLEASE HELP>

ANDREW S

21 Replies

oldestnewest
  • Hi Andrew Which part of the country are you in? When are you due to see your kidney specialist? If you phone the National Kidney Federation helpline (free from UK landlines) on 0845 601 02 09 they can put you in touch with your regional advocacy officer. I cover the South West, so if you are in this part of the country, will happily help. Take care. Kate

  • Hi Kate, Thank you for your advice, I live in the East.

    I am due to be in the Unit this afternoon to see the surgeon about my fistula which has at times played up giving me "steel fingers"

    I hope to have my blood result then and be able to get a answer

    My consultant here is very busy and under pressure I know this did happen once before and I did ask about it and was told the unit "was not a GP Surgery" it went away after 24 hrs so I put it down to the wrong filter being used. And that was it until last week.

    I will phone that no and see what they can do.

    Regards Andrew

  • Hi Kate, Have talked to my local lady which was good, was able to

    give her details of this site which was good.

    Regards

    Andrew

  • That will be my excellent colleague! She will help you through this. Best wishes Kate

  • Hi, Wow thanks for saying what you did, she helped no end, and I told her about this site > So winners all round.

    Andy

  • Hello Andrew, sorry you're suffering especially when there must be something your team can do for you. Keep trying to get a solution from them with the proviso that you will have to go to NFK and your regional advocacy officer as you shouldn't have to put up with the pain or their attitude. Good luck keep us informed. Kibibi...

  • Thank you very much. I unhappy with how its gone.

    Andrew

  • Hi Have done so, she was very good, I talked for too long !!!!!

    Andrew

  • Hi Andrew, my husband was exactly the same. We tried creams and everything but his consultant prescribed Cetirizine tablets, an antihistamine, and he doesn't have any problems now. Hope this is worth a try. They are inexpensive and can be bought at your local chemist. Worth a try.

  • Thank you will look at this

    Andrew

  • Wow thank you all for your thoughts, I have tears thinking some one cares. !!!!

    I went on Monday (Bank Holiday) to the hospital to see the out of hours Doctor.( I was in so much pain I parked in the wrong bay and got a fine

    even though I had my Kidney Parking Ticket on show) but thats another story

    I found out last night that though all my problem is down to Kidney Failure

    the Dialysis Unit does not think its for them to sort out. This is a GP matter

    which has now happened and I am waiting for the result.

    But my point is that at no time have I been told go to the GP to sort it out.

    Otherwise I could have done this a week ago. And got no fine!!!!!!!!!!!!

    I have written a letter to the parking people who happen to be the local council

    working on behalf of the hospital. I might try that Help line and see what they say.

    Again Thank you for ALL your advice Just proves this site is needed.

    Andrew

  • Hi Andrew,

    My lower legs were that bad I scratched until I bled during the night but I found Nutregena Norwegian formula worked for me. Like you I found that I had to sort it out myself. Boots sell the cream, you could give it a try, but it might not work for you.

  • Hi Thanks for this, I will try that good to have it ready.

    Regards Andrew

  • IhAndrew have the same condition piriton tabs worked for me

  • ok thanks

  • for months I had bad itching and discovered it was a side effect of a drug i had recently been put on. switched drug and itching stopped

  • Hi Andrew- I wrote this in response to another member's concern about foot pain, but it may apply to you as well.

    **My mother in law has Stage 5 Kidney disease (End-Stage Renal Failure) and is on dialysis. At night her feet bother her tremendously and the pain can often keep her up. The doctors have told us that her renal failure is the result of uncontrolled diabetes, which caused organ damage. I know that many diabetics suffer from Peripheral Neuropathy Disease. Peripheral neuropathy (PN) is damage to or disease affecting nerves, which may impair sensation, cause numbness and tingling, feeling a sensation of pins and needle in the hands or feet, movement, gland or organ function, or other aspects of health. It is possible that your partner my suffer from PN due to his kidney condition. I am not a medical professional and don't want to give you information that doesn't apply, but you might want to speak to the doctor about testing him for nerve damage to see if that is the reason for his sore feet. From what I have learned, it is very common in people with diabetes. My mother in law is taking gabapentin, a medication that helps relieve uncomfortable symptoms and management of the underlying condition. She has been on it for two weeks now, 100mg at bedtime, and is working her way up to a 300mg dose. So far, so good. She has only had 2 nights out of 14 where the pain woke her up. I hope you find the cause of his condition and a suitable treatment. Take Care.***

  • I am on Peritoneal dialysis and when my phosphorus levels get high the itching starts. It usually happens if I go out to eat and forget to take my phosphorus binders. How are your levels?

  • Hi, Thank you for replying, this is something I have not been told about.

    What are phosphorus binders?

    Regards Andy

  • Chronically high Phosphorus levels is the reason bones crumble from being on dialysis over 5 years. This mineral is everywhere so it is important to bind it and it is eliminated through the bowels. I take one called Renvela. Another one that is new is Velphoro. They should be taken with each meal. Fruit is the only thing you can eat without taking the binder. I am sure Google would have info on these. If your phosphorus levels are out of normal range you should be on them. Good luck!

  • Hi Thank you for this, you may have a point.

    Regards Andrewq

You may also like...